MAUDE Adverse Event Report: Wilson-Cook Medical Inc 6 Shooter Saeed Multi-Band Ligator; Ligator, Esophageal

Wilson-Cook Medical Inc 6 Shooter Saeed Multi-Band Ligator; Ligator, Esophageal
Model Number G22553
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Gastrointestinal Hemorrhage (4476)
Date of Event 07/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During a gastroscopy to ligate oesophageal varices, the physician used a cook 6 shooter saeed multi-band ligator.It was initially reported that the device was defective.There was no reportable information at the time.Additional information received on 29jul2026 indicated that the clear barrel became loose from the tip of the endoscope as it was inserted in a patient oesophagus.The endoscopist did wipe the scope clean before applying the bander.The endoscopist then retracted the scope from the patient, however the clear barrel would not pass though the patient¿s upper oesophageal sphincter, the endoscopist tightened the string to see if it would come back out on its own but it would not come out.The endoscopist then reinserted the scope to see where the barrel was and noticed the barrel had become completely disconnected from the string.The barrel was retrieved via a roth net.The patient experienced trauma from trying to remove the clear barrel; some bleeding and abrasions "not serious" per the endoscopist.The bands remained in the patient as intended.According to the initial reporter, the patient did not experience any further adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1 - phone number: (b)(6) investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open box/tray from the lot number provided in the report.The label matches the product returned.The irrigation adapter and one band was not included in the return.Our laboratory evaluation of the product said to be involved could not confirm the report.The barrel was returned with no bands remaining on it; 5 loose bands returned.A visual examination of the device was performed.The barrel was placed on the end of an olympus gif q20 endoscope with an outer diameter of 11.0 mm and the barrel fit snugly without difficulties.The flexible portion of the barrel was inspected using a pin gauge and it met the dimensional specifications.The trigger cord was examined and all twelve deployment beads were present.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured between the knots and was within the tolerance.The trigger cord was intact and not broken.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation did not confirm the report, the barrel met the dimensional specifications.A definitive cause for this observation could not be determined.The instructions for use state under system preparation: "attach barrel to tip of endoscope, ensuring barrel is advanced onto tip as far as possible.Note: when placing the barrel onto the distal end of the endoscope, ensure that the trigger cord does not become pinched between the barrel and the endoscope." the instructions for use also direct the user to: "lubricate endoscope and exterior portion of barrel." the barrel can dislodge if lubricant is applied to the endoscope prior to attaching the barrel or if lubricant is allowed inside the barrel before the loading process.The instructions for use state: "caution: do not place lubricant inside barrel." a possible contributing factor to barrel detachment includes allowing body fluids to enter the area between the barrel and endoscope.The instructions for use state under precautions: "prior to assembling device, routine endoscopic examination is recommended to confirm diagnosis requiring treatment of esophageal varices or internal hemorrhoids." if the endoscope is wiped free after the initial check for location of the varices, body fluids in this area can be avoided.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
6 Shooter Saeed Multi-Band Ligator
Common Device Name
Ligator, Esophageal
Manufacturer (Section D)
Wilson-Cook Medical Inc
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
Wilson-Cook Medical Inc
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
+1(336)744-0157
MDR Report Key50457772
Report Number1037905-2026-00464
Device Sequence Number10264152
Product Code MND
UDI-Device Identifier00827002225534
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Model NumberG22553
Device Catalogue NumberMBL-6
Device Lot NumberW4957671
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown